Multifractality and long-range dependence of asset returns: the scaling behavior of the Markov-switching multifractal model with lognormal volatility components

Liu, Ruipeng, Di Matteo, T. and Lux, Thomas 2008, Multifractality and long-range dependence of asset returns: the scaling behavior of the Markov-switching multifractal model with lognormal volatility components, Advances in complex systems, vol. 11, no. 5, pp. 669-684.

Attached Files
Name Description MIMEType Size Downloads

Title Multifractality and long-range dependence of asset returns: the scaling behavior of the Markov-switching multifractal model with lognormal volatility components
Author(s) Liu, Ruipeng
Di Matteo, T.
Lux, Thomas
Journal name Advances in complex systems
Volume number 11
Issue number 5
Start page 669
End page 684
Total pages 16
Publisher World Scientific Publishing
Place of publication Singapore
Publication date 2008-10
ISSN 0219-5259
1793-6802
Keyword(s) Hurst exponent
Markov-switching multifractal
scaling
Summary In this paper, we consider daily financial data from various sources (stock market indices, foreign exchange rates and bonds) and analyze their multiscaling properties by estimating the parameters of a Markov-switching multifractal (MSM) model with Lognormal volatility components. In order to see how well estimated models capture the temporal dependency of the empirical data, we estimate and compare (generalized) Hurst exponents for both empirical data and simulated MSM models. In general, the Lognormal MSM models generate "apparent" long memory in good agreement with empirical scaling provided that one uses sufficiently many volatility components. In comparison with a Binomial MSM specification [11], results are almost identical. This suggests that a parsimonious discrete specification is flexible enough and the gain from adopting the continuous Lognormal distribution is very limited.
Language eng
Field of Research 150299 Banking, Finance and Investment not elsewhere classified
Socio Economic Objective 970115 Expanding Knowledge in Commerce, Management, Tourism and Services
HERDC Research category C1 Refereed article in a scholarly journal
HERDC collection year 2008
Copyright notice ©2008, World Scientific Publishing Company
Persistent URL http://hdl.handle.net/10536/DRO/DU:30017766

Document type: Journal Article
Collection: School of Accounting, Economics and Finance
Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 7 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 401 Abstract Views, 1 File Downloads  -  Detailed Statistics
Created: Fri, 14 Aug 2009, 13:56:56 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.